MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Optical Problem (3001)
Health Effect - Clinical Code Halo (2227)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -7.50 diopter implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.It was reported that the patient has low vaulting with rotation, the lens had tore during injection/delivery into the eye, and the patient has glare/haloes.Lens remains implanted.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a vial in liquid.Visual inspection found the lens haptic broken.Dimensional inspection was unable to be performed due to significant lens damage.Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -7.50 diopter implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.It was reported that the patient has low vaulting with rotation, the lens had tore during injection/delivery into the eye, and the patient has glare/haloes and the lens was decentered.On (b)(6) 2023 the lens was exchanged with a same length/power lens and this resolved the problem.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18375453
Report Number2023826-2023-05764
Device Sequence Number7710422
Product Code MTA
UDI-Device Identifier00840311300884
UDI-Public00840311300884
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by ManufacturerNot provided
04/23/2024
06/05/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date04/19/2024
04/23/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1626240.; FOAM TIP PLUNGER MODEL-FTP, LOT#-1648271.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale